Disodium inosinate is a food additive. Like MSG (monosodium glutamate), which it often contains, disodium inosinate is often used as a flavour enhancer in packaged food products and in fast food such as hamburgers and tacos. It has several potential side effects.
Flushed Skin and Burning Sensations
Among the most frequent allergic reactions to flavour enhancers such as disodium inosinate and MSG are a sensation of burning to the skin, especially around the mouth area. This is accompanied by flushed or reddened skin areas. The facial areas are often affected by this sensation.
According to MedLine Plus, these flavour-boosting food additives are "chemically similar to one of the brain's most important neurotransmitters, glutamate." This is considered a possible cause of flushing and other effects to the consumer's body.
Numbness and Tightness
A lack of sensation, or numbness, is another reported side effect of disodium inosinate consumption. Sufferers have reported numbness around the mouth area, and, in some cases, around the chest area and continuing down into the arm.
Incidences of tightness or pain to the chest area have also been reported by consumers of flavour enhancing food additives. The Food Intolerance Network Factsheet has described this sensation as "suspected heart attack."
Migraine headaches have also been documented by users of disodium inosinate and MSG.
Sweating, Swelling and Other Side-Effects
According to Russell Blaylock, author of the book "Excitotoxins: The Taste That Kills," disodium inosinate and other flavour-enhancing additives have a chemical effect on the consumer's brain cells. This overstimulation is considered a probable cause of negative side-effects associated with disodium inosinate.
These effects can also include profuse sweating and a sense of swelling, usually accompanied by gastric discomfort.
While the U. S. Food and Drug Administration considers disodium inosinate, MSG and other flavour-enhancing additives to be GRAS (Generally Recognized as Safe), consumers may suffer allergic reactions to these substances.
If you have concerns about potential reactions to disodium inosinate, consult your physician.